Alert archive / Oregon / Winter Storm Warnings in 2012
Winter Storm Warning 10, NWS Portland, OR
NWS Portland, OR issued this winter storm warning at Dec 24, 2012, 1:44 PM PST. It took effect at Dec 25, 2012, 4:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 1:44 PM PST (21:44 UTC)
- In effect from
- Dec 25, 2012, 4:00 AM PST
- Expired
- Dec 25, 2012, 1:07 PM PST
- In force
- 9 hr
- Issued by
- NWS Portland, OR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 1:44 PM PST, 0 minutes earlier.
Area forecast discussion, Dec 24, 1:44 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
144 PM PST MON DEC 24 2012
.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN TO THE AREA CHRISTMAS
AND CHRISTMAS NIGHT...WITH HEAVY SNOW IN THE COLUMBIA RIVER GORGE...
UPPER HOOD RIVER...CASCADE FOOTHILLS...AND THE CASCADES. UNSETTLED
WEATHER WILL CONTINUE WEDNESDAY. HIGH PRESSURE WILL REBUILD
LATE IN THE WEEK WITH POSSIBLY DRIER WEATHER THURSDAY AND FRIDAY.
&&
.SHORT TERM...ALL EYES ARE ON A DEVELOPING LOW PRESSURE SYSTEM
APPROACHING 130W THIS AFTERNOON. THIS SYSTEM WILL BEGIN TO PULL DRIER
AIR THROUGH THE COLUMBIA RIVER GORGE AND THROUGH THE CASCADE PASSES
TONIGHT. THIS DRIER AIR WILL COMBINE WITH HEAVY PRECIPITATION TO
PRODUCE HEAVY SNOW IN THE COLUMBIA RIVER GORGE...THE UPPER HOOD RIVER
VALLEY...AND THE NORTH CASCADES AND FOOTHILLS. WILL UPGRADE THE
CURRENT WINTER STORM WATCH WITH A WINTER STORM WARNING. THE NORTH
OREGON COAST RANGE AND THE WILLAPA HILLS WILL LIKELY SEE AT LEAST A
FEW INCHES OF SNOW WITH THIS SYSTEM BEFORE WARM AIR FROM THE SOUTH
TURNS THE SNOW OVER TO RAIN BY LATE CHRISTMAS MORNING. AS A RESULT
WILL ISSUE A SNOW ADVISORY FOR THIS AREA. TEMPERATURES DO NOT LOOK
COOL ENOUGH OR DRY ENOUGH EAST OF THE CASCADES TO PRODUCE SNOW WEST
OF BONNEVILLE DAM. HOWEVER...A FEW SNOW FLAKES MAY MIX IN WITH THE
RAIN CHRISTMAS MORNING IN THE PORTLAND AREA NEAR THE COLUMBIA RIVER
GORGE AND IN THE BANKS/FOREST GROVE AREA.
THE PRECIPITATION WILL PERSIST FOR MUCH OF CHRISTMAS DAY...TURNING TO
SHOWERS LATE CHRISTMAS NIGHT. THE COLD AIR IN THE GORGE AND UPPER
HOOD RIVER VALLEY WILL BE SLOW TO SCOUR...POSSIBLY REMAINING COLD
ENOUGH FOR SNOW INTO CHRISTMAS EVENING. A TRAILING LOW WILL CONTINUE
SHOWERS WEDNESDAY MORNING.
THE WINDS WILL BE GUSTY AT TIMES AS THE TUESDAY FRONT AND TRAILING
LOWS MOVE OVER THE AREA...BUT DO NOT ANTICIPATE ANY MAJOR IMPACTS
RESULTING FROM THESE WIND GUSTS. THURSDAY LOOKS LIKE A TRANSITION DAY
TO DRIER WEATHER AS HIGHER PRESSURE MOVES ONSHORE.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...HIGH PRESSURE
WILL BUILD WED NIGHT AND RESULT IN DRIER WEATHER FOR THURSDAY AND
FRIDAY. MODELS DIVERGE AT THIS POINT WITH THE GFS FORECASTING A LOW
TO BRING PRECIPITATION FAR SOUTH OF OREGON AND THE ECMWF BRINGING A
SYSTEM RIGHT ACROSS OREGON. HOWEVER THERE IS GOOD CONSENSUS THAT THE
RIDGE WILL REBUILD WITH DRY WEATHER FOR THE WEEKEND.
&&
.AVIATION...MOSTLY VFR THIS EVENING WITH AN INCREASE OF HIGH
CLOUDS AHEAD OF NEXT FRONT. OFFSHORE FLOW WILL INCREASE TONIGHT
WITH GUSTY EASTERLY WINDS THROUGH THE GORGE IMPACTING KTTD AND
KPDX. GUSTY EASTERLY WINDS EXPECTED FOR THE COAST AFTER MIDNIGHT.
CONDITIONS WILL DETERIORATE TUE WITH PRECIPITATION AND MVFR
CIGS. RAIN WILL BE HEAVY AT TIMES...ESPECIALLY FOR THE THE
COAST. HEAVY SNOW EXPECTED FOR THE UPPER HOOD RIVER VALLEY AND
EASTERN GORGE. KTTD MAY HAVE AN HOUR OR TWO OF SNOW EARLY TUE
MORNING BUT MOSTLY A RAIN/SNOW MIX BEFORE TURNING TO ALL RAIN MID
MORNING.
KPDX AND APPROACHES...VFR TONIGHT WITH INCREASING EAST WINDS
THROUGH TUE MORNING. EAST WIND 10 TO 20 KT AFT 14Z TUE. THERE MAY BE
A RAIN/SNOW MIX BETWEEN 12Z AND 15Z TUE. MVFR CIGS EXPECTED AFT 15Z.
EASTERLY WINDS AND RAIN WILL EASE TUE EVENING.
&&
.MARINE...SOUTHERLY WINDS WILL INTENSIFY THIS EVENING AHEAD OF AN
APPROACHING FRONT. THE WINDS WILL HAVE A MORE EASTERLY COMPONENT
WHEN THE GALES BEGIN AROUND 10 PM BEYOND 20 NM AND CLOSER TO SHORE
AROUND 5 AM TUE. A BAND OF STORM FORCE GUSTS IS EXPECTED AHEAD OF
THE FRONT TUESDAY MORNING. THESE STRONGER WINDS WILL MAINLY IMPACT
THE OUTER WATERS BETWEEN 4 AM AND NOON. SOME OF THESE GUSTS MAY
BLEED INTO THE INNER WATERS...BUT THEY WILL BE INFREQUENT AND
LOCALIZED. THE BEST CHANCE FOR BORDERLINE STORM GUSTS CLOSER TO
SHORE IS BETWEEN NOON AND 4 PM TUE. THE STRONGEST WINDS ARE
EXPECTED SOUTH OF SEASIDE OREGON. THE EASTERLY COMPONENT OF THE
WINDS WILL LIMIT THE FETCH AND WAVE HEIGHTS...ESPECIALLY NEAR
SHORE. SEAS WILL STILL RISE...BUT NOT EXPECTING THE 20+ SEAS
TYPICAL OF STRONG EVENTS. THE WINDS WILL LOSE THE EAST COMPONENT
AFTER 10 AM RESULTING IN THE LARGEST SEAS BUILDING AFTER NOON.
WINDS WILL EASE BEHIND THE FRONT TUESDAY EVENING. A POST-FRONTAL
WEST SWELL WILL MOVE THROUGH THE WATERS WED AND WED NIGHT. THE ENP
IS SHOWING THIS SWELL PEAKING AROUND 18 FEET WED EVENING.
MODELS ARE CONSISTENT WITH FORECASTING A LONGER-PERIOD
WEST SWELL...PROBABLY MORE OF AN INTEREST TO OUR RECREATIONAL
USERS FRIDAY NIGHT AND SATURDAY. WINDS DURING THE TIME OF THIS
SWELL SHOULD BE WEAK AND SLIGHTLY OFFSHORE.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY FOR
CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES-UPPER HOOD
RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR NORTHERN
OREGON CASCADE FOOTHILLS.
WINTER WEATHER ADVISORY FROM 2 AM TO 10 AM PST TUESDAY FOR COAST
RANGE OF NORTHWEST OREGON.
WA...WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY FOR
SOUTH WASHINGTON CASCADES-WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR SOUTH
WASHINGTON CASCADE FOOTHILLS.
WINTER WEATHER ADVISORY FROM 2 AM TO 10 AM PST TUESDAY FOR
WILLAPA HILLS.
PZ...STORM WARNING FROM 4 AM TO 1 PM PST TUESDAY FOR WATERS FROM CAPE
SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS
FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY FOR
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO
60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM NOON
TUESDAY TO 6 AM PST WEDNESDAY.
GALE WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
OUT 10 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 24, 5:15 AM PST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 515 AM PST MON DEC 24 2012 PZZ210-250-255-270-275-251615- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 515 AM PST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WIND IS EXPECTED OVER THE OFFSHORE WATERS THIS EVENING THROUGH LATE TONIGHT. SEE PDXMWWPQR FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORM FORCE WINDS ARE POSSIBLE TUESDAY. SEE PDXMWWPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ009>011-014-WAZ019-023-040-251615- WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS- 515 AM PST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW WILL INCREASE TONIGHT...SEE PDXWSWPQR FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER WATCH FOR HEAVY SNOW IS IN EFFECT THROUGH LATE TUESDAY NIGHT. SEE PDXWSWPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ001>008-012-013-WAZ020>022-039-251615- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- 515 AM PST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:43 PM PST | Small Craft Advisory for Rough Bar | PQR | 18 hr | |
| Dec 24, 2:34 AM PST | Gale Warning | PQR | 36 hr | |
| Dec 24, 2:34 AM PST | Small Craft Advisory for Rough Bar | PQR | 4 days | |
| Dec 24, 2:34 AM PST | Storm Watch | PQR | 12 hr | |
| Dec 24, 1:44 PM PST | Winter Weather Advisory | PQR | 22 hr | |
| Dec 24, 2:15 PM PST | Storm Warning | PQR | 18 hr |
Nearby
Winter Storm Warnings in Oregon, 2012Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.